MAUDE Adverse Event Report: BIOMÉRIEUX SA VITEK MS-DS - 410893; VITEK® MS-DS - 410893

BIOMÉRIEUX SA VITEK MS-DS - 410893; VITEK® MS-DS - 410893
Catalog Number 410893
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) notified biomérieux of a misidentification of escherichia coli as salmonella when testing a sample with vitek® ms-ds (ref.410893) ¿ lot 11111256bm used in association with vitek® ms instrument (ref.410895) ¿ serial number (b)(4).The customer reported he obtained salmonella, 99.4% during initial testing.The customer performed an antibiotic susceptibility test and reported that the results did not correlate to a salmonella identification.He retested the sample via vitek® ms and obtained escherichia coli.The result of the first identification (salmonella) was reported to the clinician.However, there is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.
 
Additional Manufacturer Narrative
A customer in france notified biomérieux of obtaining an erroneous salmonella enterica result in association with their vitek® ms instrument (ref.(b)(4), serial number (b)(6).The s.Enterica result was obtained on 18 jan 2021.However, their antibiotic susceptibility testing results did not match the characteristics of s.Enterica.The customer retested the sample on each of the following two days; the vitek® ms instrument provided results of escherichia coli and ¿no identification.¿ the actual organism identification remains unknown as the customer did not use any reference method (i.E.Sequencing) to confirm it.Investigation: investigator reviewed biomérieux database for similar reports and did not find any other complaints indicating an identification of salmonella enterica instead of escherichia coli.There are no capas or non-conformities linked with the customer¿s report.Fine tuning: according to the vilink alert tool the fine tuning made before the 18 jan 2021 tests did not meet all of the necessary criteria (the ratio median of good peaks vs median of pad peaks).Spot preparation quality: the customer¿s spot preparation quality was not optimal.The calibrator and sample ¿all peaks¿ values were heterogeneous.Sample data analysis the misidentification of s.Enterica was obtained with the spectra having a lower number of peaks (79).The ¿all peaks¿ value was heterogeneous (between 0 and 111) with two spectra having no peaks at all.This suggests that sample preparation was not optimal.The linear detector may have also contributed to the issue as it was near its maximal value (3200) when the misidentification occurred.Local service replaced the detector, thus it is not possible to confirm its contribution.Conclusion: investigation concluded that the misidentification was due to non-optimal spot preparation, as well as the imprecise fine tuning.Local customer service went over spot preparation with the customer, provided them with materials to reinforce the proper technique for spot preparation, and reminded them of the importance of fine tuning.

Brand Name
VITEK MS-DS - 410893
Common Device Name
VITEK® MS-DS - 410893
Manufacturer (Section D)
BIOMÉRIEUX SA
3, route de port michaud
la balme 38390
FR  38390
MDR Report Key11331697
Report Number9615754-2021-00015
Device Sequence Number16419328
Product Code QBN
UDI-Device Identifier03573026359096
UDI-Public03573026359096
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2021
Device Catalogue Number410893
Device Lot Number11111256BM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1